What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 12, 12:55 PM EST, 24 minutes earlier.
Area forecast discussion, Jun 12, 12:55 PM EST, 24 minutes before
Area Forecast Discussion
National Weather Service Miami FL
155 PM EDT Tue Jun 12 2018
.AVIATION...
TS developing across S FL along a sea breeze and addl outflows
from earlier SHRA/TS. Activity should generally shift towards
interior and west by late afternoon, but still chance that
outflows may move east later in the day. Main impact with TS is
heavy rain/IFR and gusty/VRB wind. Moisture fcst to increase E
coast towards morning, with deep convection increasing in the
afternoon. APF typical diurnal pattern of PM storms and
sea/landbreeze.
&&
.PREV DISCUSSION... /issued 1037 AM EDT Tue Jun 12 2018/
UPDATE...
A slightly quieter morning for a good portion of the peninsula and
Gulf waters this morning while showers and storms persist over the
Atlantic waters. This will evolve over the coming hours as showers
and storms develop along the sea breeze boundary as it advances
inland. An outflow boundary from earlier Atlantic convection has
helped spur some convection over Broward County already. High
resolution guidance has activity increasing in coverage over the
coming hours. The atmosphere is a tad warmer aloft and more moist
overall which could allow for thunderstorms to become strong but
does not create a favorable environment for a severe storm or two
unless a boundary collision were to play a factor. Forecast
accounts well for these expected trends. No major changes are
anticipated through late morning. The Hazardous Weather Outlook
has been updated to show the potential impacts for today. Have a
great Tuesday!
PREV DISCUSSION... /issued 424 AM EDT Tue Jun 12 2018/
DISCUSSION...
Short term (Today-Thursday)...high pressure over the west
Atlantic is keeping a sfc ridge axis over Central Florida, which
will gradually migrate further north Today but still keeping
easterly winds light enough for sea breeze boundaries to become
dominant features in the afternoon hours. Expect another round of
mainly afternoon/early evening thunderstorms as sea breezes push
inland and combine with daytime heating for deep convection to
develop along the boundaries. Highest chances of rain and storms
will reside over interior and Gulf coast areas with scattered to
numerous showers possible.
Winds begin shifting to a more SSE flow starting tonight and
through Thursday as the aforementioned sfc ridge moves further
north from South Florida, keeping robust deep moisture advection
over the area. Latest GFS model sounding data suggest PWAT values
over 1.7 inches through much of the short term. Thus, expect the
ongoing trend to continue with showers and storms first developing
over the southeast/east coast then shifting towards the interior
and Gulf coast areas later in afternoon and early evening. High
temps will be in the upper 80s along the east coast and low 90s
across the interior and west coast.
Long term (Thursday night-Monday)...models depict several elements
combining this upcoming weekend that will keep the long term
forecast fairly uncertain and with ample room for adjustments.
First, model solutions continue to depict strengthening upper
level ridging across the SE states for the end of the work week
and the upcoming weekend, while a weakening backdoor cold front
may reach Central Florida and possibly stall. Depending on how far
south this feature may reach, chances of rain could increase as it
nears South Florida in the late Saturday-early Sunday time frame.
On the other hand, latest dispersion model runs suggest a high
probability of having a Saharan Dust layer reaching the region
also during the weekend, which would lower the chances of rain
as the air mass becomes drier.
Regardless of the final outcome for the long term forecast, grids
will keep carrying at least scattered coverage of showers and
potential for at least a few storms each day.
MARINE...
Mainly light ESE wind will prevail across the coastal waters
through the rest of the work week. Showers and thunderstorms are
expected each day especially over Lake Okeechobee in the afternoon
and evening hours. Seas should remain 2 feet or less through the
end the work week, except locally rough seas and gusty periods
with any of the thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 75 88 76 88 / 20 40 20 50
Fort Lauderdale 78 87 78 87 / 20 50 20 50
Miami 77 88 77 88 / 20 40 20 60
Naples 75 89 76 89 / 30 40 20 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
AVIATION...99/OLESKA
Hazardous weather outlook, Jun 12, 9:10 AM EST, 4 hours 9 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1010 AM EDT Tue Jun 12 2018
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
130215-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1010 AM EDT Tue Jun 12 2018
...Scattered to Numerous Storms Across South Florida Again Today...
...Waterspouts Possible Over the Atlantic Waters...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Thunderstorms: Scattered to numerous thunderstorms are expected
again across South Florida today. Activity is expected to start along
the east coast metro, with the highest coverage once again across
the interior and Gulf coast this afternoon and evening. The primary
threats are lightning, small hail, gusty winds, and localized minor
flooding. Some storms over the interior and Gulf coast could be
stronger this afternoon.
Waterspouts: Conditions are favorable for the development of
waterspouts over the Atlantic waters including Biscayne Bay. Isolated
waterspouts will be possible across the remainder of the South
Florida waters through the rest of the day.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
Scattered thunderstorms are expected each day, generally along the
east coast during the overnight and morning hours, and across the
interior and Gulf coast during the afternoons and evenings. The
primary threat will be lightning, although gusty winds and locally
heavy rain are also possible.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, waterspouts, funnel
clouds, hail and flooding to the National Weather Service forecast
office in Miami.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
RAG
In the hours before
Special weather statement, Jun 12, 10:44 AM EST, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Miami FL
1144 AM EDT TUE JUN 12 2018
FLZ173-174-121615-
Far South Miami-Dade County FL-Coastal Miami Dade County FL-
1144 AM EDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MIAMI-DADE COUNTY
UNTIL 1215 PM EDT...
* At 1144 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Jewfish Creek Bridge, moving
southwest at 15 mph.
* Funnel clouds possible with this storm.
* Locations impacted include...
Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2521 8061 2522 8066 2536 8040 2529 8033
2530 8039 2524 8042 2525 8046 2520 8050
2522 8052 2521 8057 2523 8053 2523 8052
2524 8054 2523 8054 2524 8055 2524 8057
2518 8061 2518 8062
TIME...MOT...LOC 1544Z 049DEG 12KT 2525 8040
RAGLocal storm report, Jun 12, 11:21 AM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1221 PM EDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM WATER SPOUT 4 E PALM BEACH 26.70N 79.97W
06/12/2018 AMZ650 FL LAW ENFORCEMENT
THE SHERIFF AT PALM BEACH INTERNATIONAL AIRPORT REPORTS
2 WATERSPOUTS IN THE ATLANTIC A SHORT DISTANCE EAST OF
PALM BEACH AT 1213PM. BOTH WATERSPOUTS WERE STILL
OCCURRING AT 1216PM.
&&
EVENT NUMBER MFL1800201
HAGENLocal storm report, Jun 12, 11:35 AM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
1235 PM EDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM WATER SPOUT 4 E PALM BEACH 26.70N 79.97W
06/12/2018 AMZ650 FL LAW ENFORCEMENT
THE SHERIFF AT PALM BEACH INTERNATIONAL AIRPORT REPORTS
2 WATERSPOUTS IN THE ATLANTIC A SHORT DISTANCE EAST OF
PALM BEACH AT 1213PM. BOTH WATERSPOUTS WERE STILL
OCCURRING AT 1216PM. UPDATED: WATERSPOUT DISSIPATED AT
1226PM.
&&
CORRECTED FATALITIES...INJURIES...REMARKS
EVENT NUMBER MFL1800201
HAGENSpecial weather statement, Jun 12, 11:43 AM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Miami FL
1243 PM EDT TUE JUN 12 2018
FLZ073-075-174-121715-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
1243 PM EDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAINLAND MONROE AND
SOUTHERN MIAMI-DADE COUNTIES UNTIL 115 PM EDT...
* At 1242 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Pa-Hay-Okee Overlook, or 11
miles southwest of Homestead General Airport, moving west at 10
mph.
* Dime size hail, funnel clouds, and winds in excess of 45 mph
possible with this storm.
* Locations impacted include...
The Redland, Mahogany Hammock, Everglades National Park, Pa-Hay-
Okee Overlook and Royal Palm Ranger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2550 8056 2527 8060 2532 8093 2559 8089
TIME...MOT...LOC 1642Z 099DEG 10KT 2543 8072
RAG
Special weather statement, Jun 12, 12:15 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Miami FL
115 PM EDT TUE JUN 12 2018
FLZ073-074-121745-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
115 PM EDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MIAMI-DADE COUNTY UNTIL
145 PM EDT...
* At 114 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near the Intersection of Krome
Avenue and Kendall Drive, or 8 miles northwest of The Redland,
moving north at 30 mph.
* Dime size hail, funnel clouds, and winds in excess of 45 mph
possible with this storm.
* Locations impacted include...
Hialeah, Homestead General Airport, The Redland, Doral, Miami
Lakes, Hialeah Gardens, Sweetwater, Medley, Kendale Lakes,
Intersection Krome And Kendall Drive, Miccosukee Resort, Pennsuco,
Tamiami, The Hammocks, Everglades National Park, University Park,
Country Walk, Fountainbleau, Kendall West and Inlikita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2540 8057 2545 8074 2596 8060 2596 8055
2589 8031
TIME...MOT...LOC 1714Z 197DEG 25KT 2564 8056
RAGSpecial weather statement, Jun 12, 12:47 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Miami FL
147 PM EDT TUE JUN 12 2018
FLZ073-074-121815-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
147 PM EDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MIAMI-DADE COUNTY UNTIL
215 PM EDT...
* At 147 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near the Intersection of Krome Ave
and Kendall Drive, or 10 miles northwest of The Redland, moving
northeast at 15 mph.
* Small hail, excessive cloud-to-ground lightning, funnel clouds, and
winds in excess of 45 mph possible with this storm.
* Locations impacted include...
The Redland, Doral, Sweetwater, Fountainbleau, Kendale Lakes, Shark
Valley Obs Tower, Intersection Krome And Kendall Drive, Miccosukee
Resort, Tamiami, University Park, The Hammocks, West Kendall,
Country Walk, The Crossings, Richmond West, Sunset, Olympia
Heights, Westchester, Everglades National Park and Kendall West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2552 8052 2560 8084 2592 8058 2579 8032
TIME...MOT...LOC 1747Z 210DEG 14KT 2567 8057
RAG